MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number RLT351416
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 02/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The review of the manufacturing paperwork verified that this lot met all pre-release specifications.The gore® excluder® aaa endoprosthesis instructions for use (ifu) states that adverse events that may occur and/or require intervention include, but are not limited to surgical conversion.
 
Event or Problem Description
On (b)(6) 2014, the patient was implanted with a gore® excluder® aaa endoprostheses to treat an abdominal aortic aneurysm.The patient tolerated the procedure.It was reported that computed tomography (ct) images (date unknown) revealed the proximal portion of the implanted gore® excluder® aaa endoprosthesis had migrated into the aortic aneurysm sac (exact amount of migration is unknown).Reportedly, the images revealed that approximately three of the anchors were still in the abdominal aorta but the graft had separated from the anchors and the graft had slipped into the aneurysm sac.The trunk of the device was found at the bottom of the aneurysm sac, both limbs of the device were patent, and the anchors of the stent were found in the intramural thrombus.On (b)(6) 2019, the physician performed a partial explant of the gore® excluder® aaa endoprosthesis (rlt351416) and left the bifurcation of the endoprosthesis and the limbs and sew a dacron graft to the existing excluder® device and the proximal aortic neck.The patient tolerated the reintervention.
 
Additional Manufacturer Narrative
Addition: images were sent to gore imaging services for evaluation.Images provided are post-implant cta dated (b)(6), 2014, post-implant cta/pre-explant cta, cone beam ct and cone beam ct post explant, all dated (b)(6), 2019.Per the evaluation, images dated (b)(6), 2014, revealed the diameter just distal to the left renal appears to measure ~ 27 mm.Diameter ~ 8.5 mm distal to the left renal appears to measure ~ 32 mm.Diameter ~ 15 mm distal to the left renal appears to measure ~ 33 mm.Length from the left renal to the flow divider appears to measure ~ 56 mm.Length from the left renal to the left internal iliac artery (liia) appears to measure ~ 191 mm.Length from the left renal to the right internal iliac artery (riia) appears to measure ~ 228 mm.There appears to be a metallic density present at the level of the left renal artery.Images dated (b)(6), 2019 revealed the length from the left renal artery to the proximal end of the device appears to measure ~ 53 mm on centerline reconstruction.Length from the left renal to the flow divider appear to measure ~ 98 mm.Length from the left renal to the liia appears to measure ~ 231 mm.Length from the left renal to the riia appears to measure ~ 260 mm.There appears to be a metallic density present at the level of the left renal artery.There appears to be a metallic density present ~ 12 mm distal to the left renal artery.There appears to be multiple separations of the graft on the post-explant image.Multiple attempts were made to obtain additional information for this event.As no additional information has been received, this event will be closed with the provided information.

Brand Name
AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8445365
Report Number2017233-2019-00168
Device Sequence Number2887919
Product Code MIH
UDI-Device Identifier00733132618484
UDI-Public00733132618484
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2017
Device Catalogue NumberRLT351416
Device Lot Number12564220
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/22/2019
Supplement Report FDA Received Date08/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age65 YR
Patient Weight76